Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Can Xanax intake cause sinus related problems?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2349 Questions
Question
Question for the doctor.
I'm allergic to penicillin, micen, sulphur, codeine, arethromicen, and ampacillin. I am interested in finding out if you ever came across xanax causing a patient to develop sinusitis. I previously took xanax for approximately 7 years and I decided that I wanted to stop taking them, after all the withdrawals and getting over the no sleeping....my sinuses started draining down into my throat and are really driving me crazy.....I have seen a ear,nose and throat specialist who performed surgery saying that it was an abbreviated septum..not sure if that is the correct term but he cut the bone out if my nose and put in two stents in my drainage canals....I have recovered from the surgery but the problem remains the same....he also told me that the hairs in my nose are dead and their was nothing else he could do. Do you have any suggestions? Thank you.
Posted Wed, 6 Aug 2014 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Naveen Kumar 10 hours later
Brief Answer:
Xanax is not the cause...

Detailed Answer:
Hi

Thanks for posting the query. I'll try my best to help you with this problem.

Xanax is not the cause of your sinus related problems.

After going through the history, I do understand the root cause of your problem is allergic rhinitis.

As you have already got the nasal septum corrected, obstruction has been cleared off. So, the next problem remaining is the draining of the nose, which could be due to allergy.

I honestly feel, you would require steroid nasal spray along with oral antihistamine and oral decongestant. Also, you need to take short course of oral steroids to control your problems.

Talk to your doctor about this, I'm sure, he will help you out.

Hope I have answered your query. I'll be available for the follow up queries.

Regards
Dr. Naveen Kumar N
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
 
Follow-up: Can Xanax intake cause sinus related problems? 12 hours later
Thank you for your response....however I had forgotten to mention that the steroids treatment was done with no success. Also I did try a steroid nose spray after surgery which did not effect it at all.
 
 
Answered by Dr. Naveen Kumar 31 minutes later
Brief Answer:
Individual use of medicines may not be effective

Detailed Answer:
Hi

Thanks for writing back

When the medicines are used individually it may not be effective. A multi drug therapy is always effective.

A combination of oral steroid, local inhalation steroid, antihistamine, decongestant and saline nasal spray has to be used.

Once the symptoms are controlled, then one after the other, the medicines can be reduced.

Regards
Dr. Naveen Kumar N
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor